MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI2065COM18
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed only the implant was returned; - we observed major kinks along the implant; - we conducted destructive testing of the implant to reveal the detachment profile of the sr thread; - we observed the tip of the sr thread within the implant to have experienced necking.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return, however it is evident that the implant coil had become prematurely detached from the delivery pusher.Upon device return, we observed major kinks along the implant as well as the tip of the sr thread within the implant to have experienced necking.The user reported the coil was not moving, pre-detached and was removed with the help of catchmaxi40.The exact cause of the premature detachment cannot be determined without the delivery pusher and associated microcatheter used during the incident.It is unknown exactly when or how the implant coil became damaged.If the implant coil were to have become damaged during the introduction or advancement of the coil system, this can lead to excessive friction being applied to the implant coil while it is moving through the microcatheter, which can lead to the premature detachment of the implant coil.Moreover, if the microcatheter used during the incident had become damaged, this could have led to the reported issue by causing friction when advancing the coil system.Without the return of the delivery pusher and microcatheter for analysis, further analysis could not be performed.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230600012 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "it was a case of direct ccf the physican planned to do coiling and embolisation with ballon assisting.The support system was neuromax and navien072, the echelon10 was placed inside the rent with support of hybrid1214d.The echelon10 was connected with a flush line.The coil was prepared as per ifu and then aligned to the hub of the micro catheter, the first coil size of 24*65 optima complex18 was taken on introduzing, the coil went smoothly through the sleeve into the hub of echelon10 and detached later took 22mm*65mm optima complex18 and detached next physician took 20mm*65mm optima complex18 the coil went smoothly through the sleeve into the hub.Physician was pushing the coil into the rent but the coil was not moving later physician was reterving coil but no movement was happening.Coil had pre-detached but the coil was removed with the help of catchmaxi40 coil been taken out and physician decided to inject squid with the inflation of copernic 5*20 case was completed without issue." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key18374632
Report Number3014162263-2023-00078
Device Sequence Number18070015
Product Code HCG
UDI-Device Identifier00818053026546
UDI-Public(01)00818053026546(11)230601(17)280601(10)F230600012
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI2065COM18
Device Lot NumberF230600012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown